MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012580-26
Medical Device Problem Codes Failure to Advance (2524); Activation Failure (3270)
Health Effect - Clinical Codes Unspecified Heart Problem (4454); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a perforation in the left anterior descending (lad).The 2.80x19mm graftmaster was attempted to be released but failed to deploy; therefore, another 2.80x26 mm graftmaster stent was used in an attempted to seal the perforation but the same issue occurred.The patient was sent to cardiac surgery; however, the patient expired.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional graftmaster us rx device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported failure to advance appears to be related to the operational context of the procedure.A conclusive cause for the reported patient effect of unrelated death, and the relationship to the product, if any, cannot be determined.The reported patient effect of death, as listed in the graftmasters rx coronary stent graft system, instructions for use (ifu) is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.Per the physician's opinion, both graftmasters did not cause or contribute to the patient's death as the patient was already declining to death, prior to the advancements of the graftmasters.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Medical review conclusion as follows: it can be definitively stated that neither of the graftmaster stents was the direct nor an indirect cause of death for this patient.It was reported that the patient was declining for some time prior to the graftmaster attempts.The patient expired during open heart surgery; the official cause of death was not reported.The most likely cause of this patient's death can be attributed to their advanced age, cardiac presentation, coronary artery perforation, the known complications that accompany perforations, the failure to cross due to the patient's anatomy, and the high mortality rate that accompanies cardiac surgery in this type of case presentation.B2: required intervention was removed and other serious was added.H1: death removed and serious injury added h6: codes 1802, 4624, 4454 removed.
 
Event or Problem Description
Subsequently, after the initial was filed.It was noted that after the perforation of the mid lad was was observed resulting in tamponade.A pericardial drain was placed emergently.The patient remained unstable with intermittent pulseless electrical activity (pea) and received shocks for ventricular fibrillation in addition, to advance cardiovascular life support (acls) and high dose pressors/inotropes.Balloon tamponade did not seal the perforation and both graftmasters could not be delivered due to anatomy.Open cardiac surgery was attempted; however, patient expired on the table.Per the physician's opinion both graftmasters did not cause or contribute to patient's death as the patient's was already declining to death, prior to the advancements of the graftmasters.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18141742
Report Number2024168-2023-12693
Device Sequence Number6467759
Product Code MAF
UDI-Device Identifier08717648176364
UDI-Public08717648176364
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number1012580-26
Device Lot Number2062041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age86 YR
Patient SexFemale
Patient Weight52 KG